- I. M. Sechenov First Moscow State Medical University, Moscow, Russia
Prolongation of QT interval is a predictor of fatal disorders of cardiac rhythm and sudden death. Side effects of medications is one of the main causes of prolonged QT interval. In the clinical practice, drugs with potential and conventional risks of QT interval prolongation are combined. Threats of such a combination can be amplified if there is a potential of the drugs' interaction on the metabolic level.
Materials and methods. In order to detect cases of drug-induced QT interval prolongation, 935 medical files of patients registered at the municipal polyclinic were analyzed. The website of drugs.com was used to categorize clinical significance of interaction between drugs.
Results. In a municipal polyclinic, pharmacotherapy of those with coronary disease is administered without consideration of predicted drug interaction, related to changes in the activity of isoenzymes of cytochrome P450. The prescription of clinically significant potentially dangerous combination of amiodarone + torasemide makes 13.3% out of a total number of drug combinations, causing prolongation of QT interval. The potential mechanism of interaction between amiodarone and torasemide, providing impact on QT interval prolongation on the metabolic level is a competition of substrates on the level of CYP 2C8 and the result of CYP 2C9 inhibiting by amiodarone.
Conclusion: The potential to predict the prolongation of QT interval resulting from drug interaction and replacement of drugs in such combinations with some other will allow enhancing the safety of combined pharmacotherapy with drugs with potential and conventional risks of QT interval prolongation.
Key Words: safety, QT interval, ventricular cardiac rhythm disorders, sudden death, drug interaction, cytochrome P450
- 1.Vatutin N.T., Kalinkina N.V., Shevelek А.N. Role of T-wave alternation in electrocardiogram in predicting the risk of sudden cardiac death. Kardiologia, 2009, no. 11, pp. 46. (In Russ.)
- 2.Ismagilov А.D., Shikh E.V., Sizova Zh.M., Dorofeeva M.N., Tyazhelnikov А.А. Clinical and pharmacological aspects of using drugs influencing on QT interval in elderly patients. Klinicheskaya Gerontologiya, 2016, vol. 22, pp. 37-45. (In Russ.)
- 3.Matitsev N., Limankina I.N. et al. Voprosy kardioaritmologu. Sindrom udlinennogo QT. FAQ. [Questions to the cardiac arrhythmologist. Syndrome of QT interval prolongation. FAQ]. E-pub. (http://medlinks.ru).
- 4.Tayzhanova D.Zh., Romanyuk Yu.L. Syndrome of QT interval prolongation: diagnostics and treatment. Mezhdunarodny Journal Prikladnykh i Fundamentalnykh Issledovaniy, 2015, no. 3-2 pp. 218-221. (In Russ.)
- 5.Ushkalova E.A. Drugs and QT interval. Farmateka Dlya Praktikuyushhikh Vrachey, 2001, no. 7 (49). (In Russ.)
- 6.Fomin E.V., Baychorov I.Kh., Shikh E.V., Sizova Zh.M. Pre-clinical study of the drug's effect on activity of cytochrome P450 and predicting substrate relations as a way to predict safety of combined drugs. Antibiotiki i Khimioterapiya, 2013, no. 7, pp. 34-39. (In Russ.)
- 7.Furman N.V., Shmatova S.S. Clinical value of QT and QTc intervals prolongation due to in-take drugs. Ratsionalnaya Farmakoterapiya v Kardiologii, 2013, vol. 9, no. 3, pp. 311-315. (In Russ.)
- 8.Shikh E.V., Ismagilov А.D., Dorofeeva M.N., Sizova Zh.M. Modern aspects of safety of drugs causing the prolongation of QT interval. Anesteziologiya i Reanimatologiya, 2016, vol. 61, no. 5, pp. 386-390. (In Russ.)
- 9.Shikh E.V., Fomin E.V., Shumyantseva V.V., Bulko T.V. Combined therapy in senile patients with consideration of drug metabolism. Klinicheskaya Gerontologiya, 2012, no. 3-4, pp. 54-58. (In Russ.)
- 10.Combined List of Drugs that Prolong QT and/or cause Torsades de Pointes (TdP) – (https://crediblemeds.org/healthcare-providers/drug-list/).
- 11.Dresser G.K., Spence J.D., Bailey D.G. Pharmacokinetic-pharmacodynamic consequences and clinical relevance of cytochrome P450 3A4 inhibition. Clin. Pharmacokinet., 2000, vol. 38, no. 1, pp. 41‒57.
- 12.Iannini P.B., Circiumaru I., Byazrova E., Doddamani S., Kramer H. QTc prolongation associated with levofloxacin [abstr]. In: Program and abstracts of the 40th Interscience Conference on Antimicrobial Agents and Chemotherapy, Toronto, Ontario, Canada, September 17‒20, 2000. Washington, DC: American Society for Microbiology, 2000:47.
- 13.Meyer F.P., Geller J.C. QT-Intervall-Verlangerung durch Pharmaka. Rardiotoxizitat von Arzneimitteln. Mschr Kinderheilk, 2004, vol. 25, pp. 967‒973.
- 14.Owens R.C. Risk Assessment for Antimicrobial Agent-Induced QTc Interval Prolongation and Torsades de Pointes. Pharmacotherapy, 2001, vol. 21, pp. 310‒319.
- 15.Roden D.M. Acquired long QT syndromes and the risk of proarrhythmia. J. Cardiovasc. Electrophysiol., 2000, vol. 11, no. 8, pp. 938‒940.
- 16.Schwartz P.J., Spazzolini C., Crotti L. et al. The Jervell and Lange-Nielsen Sundrome: natural history, molecular basis and clinical outcome. Circulation, 2006, vol. 113, pp. 783‒790.